MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.190S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional pro-code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A review of the device history record.Device history lot: part number: 04.038.190s, lot number: h740150, part manufacturing date: 09 october 2018, manufacturing site: (b)(4), part expiration date: 31 august 2028, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h740150 of tfna fenestrated screws was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h618479 met all specifications with no issues documented that would contribute to this complaint condition.Device history batch null, device history review: a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary background: it was reported that on an unknown date, the trochanteric fixation nail advanced (tfna) lag screw was broken due to mal-union.It was implanted on (b)(6) of 2019.The procedure and patient outcomes are unknown.Concomitant devices reported: unk - screws: locking (part# unknown; lot# unknown; quantity: unknown); unk - end caps: tfna (part# unknown; lot# unknown; quantity:1); unk - nails: tfna (part# unknown; lot# unknown; quantity: 1.This complaint involves one (1) device.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.¿(b)(4) photo 5 (b)(6) 2020¿, "(b)(4) photo 4 (b)(6) 2020", "(b)(4) photo 3 (b)(6) 2020", "(b)(4) photo 2 (b)(6) 2020", "(b)(4) photo 1 (b)(6) 2020", "(b)(4) x-ray image received (b)(6) 2020".The image(s) was reviewed, and the complaint condition could be confirmed because the screw tip is broken.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the trochanteric fixation nail advanced (tfna) lag screw was broken due to mal-union.It was implanted on (b)(6) of 2019.Revision to total hip replacement completed successfully.There were fragments generated from broken device and broken fragment of tfna (trochanteric fixation nail advanced) lag screw removed with femoral head during excision for total hip replacement.It was removed normally,with the process for tfna lag shaft as well as tfna trochanteric fixation nail advanced nail.Procedure was successfully completed.Patient outcomes was completed.Concomitant devices reported: unknown nail head elements: tfna helical blade (part# unknown, lot# unknown, quantity 1) unknown screws: locking (part# unknown, lot# unknown, quantity# unknown), unknown end caps: tfna (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was received for investigation.Investigation flow: damage.Visual inspection: the tfna fenestrated screw 90mm (p/n: 04.038.190, lot number: h740150) was received at us cq.Visual inspection of the complaint device showed the distal end (threads) had broken.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal end of the device has broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 04.038.190s, lot number: h740150, part manufacturing date: october 09, 2018, manufacturing site: elmira, part expiration date: august 31, 2028, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h740150 of tfna fenestrated screws was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h618479 met all specifications with no issues documented that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: 04.038.190s, synthes lot number: h740150, manufacturing site: synthes elmira, release to warehouse date: october 9, 2018, expiration date: august 31, 2028.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the tfna fenestrated screw 90mm (p/n: 04.038.190, lot number: h740150) was received at us customer quality (cq).Visual inspection of the complaint device showed the distal end (threads) had broken off.No additional defects were observed on the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection could be performed due to post manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint was confirmed as the distal end of the device had broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 90MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9987790
Report Number2939274-2020-01992
Device Sequence Number14377688
Product Code HSB
UDI-Device Identifier10886982098733
UDI-Public(01)10886982098733
Combination Product (Y/N)N
Initial Reporter StateLA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.190S
Device Catalogue Number04.038.190S
Device Lot NumberH740150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/30/2020
05/13/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/12/2020
05/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 90MM - STERILE; UNK - END CAPS: TFNA; UNK - NAILS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight68